Venlafaxine / effexor

Hello,

My PCP prescribed me venlafaxine today. I have been having headaches (different types and all over my head, but mostly sharp pains in the frontal/temple area). I had an MRI everything looked normal which is great. I've also been having nausea, stomach pains, no appetite, neck pains and ear pains. I've had a physical and blood work. I will be having an ultrasound on my neck (left thyroid). Since it seems to be nothing bad she put me on 37.5mg of venlafaxine and I'm really nervous because I've read other people's reactions. It seems to help overall but I'm not trying to be on this forever and I don't want to deal with the awful sounding withdrawal symptoms. Any advice?

I've taken my first one with dinner and I feel more anxious than usual and nauseas.

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

9 Replies

oldestnewest
  • It's very low in side effects and nil serious, but it sounds like youre a great worrier about everything!

    Withdrawal effects are few and easily managed if dose reduced over a couple of weeks.

    Try not to worry about it and they may help!

  • I was once on 150mg Effexor a day and it was hell getting off it. best thing I ever did was change to fluxeotine

  • Me too..

  • It is an awesome medication to take! Like you said the withdrawals are HELL is you just stop taking it but if you GRADUALLY stop taking it...they're little and barely noticeable

  • I'm not sure if it's for me I've been extra anxious since I took it, really nauseous and hardly slept. I'm afraid to try it again. I liked my hydroxazine because I could take it whenever I felt anxious and it helped. But I also want to get to the bottom of these headaches and sharp pains 😫

  • 37.5 is the lowest dose of venlafaxine and if that remains the case then you ought to be able to ween yourself off them - with your GP's knowledge and assistance - quite easily. Remember though that antidepressants such as venlafaxine are cumulative medications which means they are not, like benzodiazepines, pick up and use one day then not for a while. Usage of them in that way will not benefit you at all. The problem begins when your GP wishes to increase the dosage if s/he feels that would be beneficial to you. That does, however, depend on why you have been prescribed venlafaxine in the first instance. Remember that your GP (any kind of medical doctor really) is effectively employed by you and is contractually employed by you to treat you for any kind of medical problem with a view of improving that medical problem. Trawling your way through such a tautological sentence (sorry!) in simpler words you have rights. Explain your reservations with your GP and then take it from there. I wish you well.

    John

  • I was on Effexor 15 years ago and I didn't find it helped as well as what I'm on now. 200mg Zoloft with 300 mg Wellbutrin. The combination of the two helps balance side effects, especially weight gain and sex drive. My mom is on the same. I find that if a meditation works for a blood relative it's worth the try. Don't worry about getting off Effexor, it's only been a day. I was on it for years and whined myself off just fine with minor discomfort.

    If I could go back in the future and do it all over again, I would begin to learn and practice meditation and do it daily. It has made my life wonderful and not at all miserable and suffering. Work on meditation instead of medication! You will have your life back.

    I hope this helps, Deb

  • You are experiencing body aches and pains because you're anxious. Nothing is wrong with you.

    What is wrong, is that your brain is out of control like a bad puppy. Your "puppy" brain pees everywhere, like how your brain just wonders from thought to thought, with no control, getting scary and you can't stop it. You need to train your brain to stay still and in control of your thoughts and feelings.

    Meditation helps all this. Become a meditation guru, make it your "thing"

    Listen to guided meditation with earplugs on your phone. I've found that is the best way for me. Good luck!

  • I didn't get on with it - Seroxat has been best for me, but others don't get on with that! The only reason I didn't get on with it was it because it made me sweat more and it was said to help with sweats but it didn't

You may also like...